Alert archive / Colorado / Flash Flood Watches in 2015
Flash Flood Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at May 4, 2015, 7:06 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2015, 7:06 PM MDT (01:06 UTC)
- Expired
- May 5, 2015, 3:37 PM MDT
- In force
- 21 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
760 WGUS65 KPUB 050106 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 706 PM MDT MON MAY 4 2015 ...MODERATE TO HEAVY RAIN POSSIBLE TONIGHT THROUGH TUESDAY... .MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO THE AREA TONIGHT AND THROUGH THE DAY TUESDAY. COZ081-084-085-050915- /O.NEW.KPUB.FF.A.0001.150505T0106Z-150506T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 706 PM MDT MON MAY 4 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * THROUGH TUESDAY AFTERNOON * MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO AREA TONIGHT THROUGH THE DAY TUESDAY. * THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL THE MOST SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
283 WGUS65 KPUB 050614 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1214 AM MDT TUE MAY 5 2015 ...MODERATE TO HEAVY RAIN POSSIBLE THROUGH THIS AFTERNOON... .MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON. COZ081-084-085-051600- /O.CON.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1214 AM MDT TUE MAY 5 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * THROUGH THIS AFTERNOON * MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO AREA THROUGH THIS AFTERNOON. * THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
829 WGUS65 KPUB 051342 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 742 AM MDT TUE MAY 5 2015 ...MODERATE TO HEAVY RAIN POSSIBLE THROUGH THIS AFTERNOON... .MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON. COZ081-084-085-052200- /O.CON.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 742 AM MDT TUE MAY 5 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * UNTIL 6 PM MDT THIS EVENING * MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON. * THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
410 WGUS65 KPUB 051616 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1016 AM MDT TUE MAY 5 2015 ...MODERATE TO HEAVY RAIN POSSIBLE THROUGH THIS AFTERNOON... .MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON. COZ081-084-085-060000- /O.CON.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1016 AM MDT TUE MAY 5 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * UNTIL 6 PM MDT THIS EVENING * MOIST SOUTHERLY FLOW ALOFT...ALONG WITH WEATHER DISTURBANCES EMBEDDED WITHIN THE FLOW...WILL BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO THE AREA THROUGH THIS AFTERNOON. * THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
551 WGUS65 KPUB 052137 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT TUE MAY 5 2015 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .OCCASIONAL RAIN SHOWERS WILL CONTINUE INTO THE EVENING OVER THE AREA...BUT THE THREAT OF WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING HAS DIMINISHED. COZ081-084-085-052245- /O.CAN.KPUB.FF.A.0001.000000T0000Z-150506T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 337 PM MDT TUE MAY 5 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS BEEN CANCELLED. SCATTERED SHOWERS WILL CONTINUE THIS EVENING...BUT THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 4, 2:57 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 4, 2:57 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT MON MAY 4 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 235 PM MDT MON MAY 4 2015 WV SATELLITE IMAGES THIS AFTERNOON SHOW THE UPR LOW OVR AZ...WITH AMPLE MSTR STREAMING INTO THE FORECAST AREA. SFC OBS INDICATE DEW POINTS IN THE MID 40S TO LOWER 50S ACRS THE SERN PLAINS...WITH 30S TO LOWER 40S ELSEWHERE. THE UPR LOW IS FORECAST TO AROUND THE FOUR CORNERS BY 15Z TUE...AND THEN CONTINUE LIFTING NORTHEASTWARD INTO NORTH CENTRAL CO BY 00Z WED. SHOWER AND TSTM COVERAGE IS SLOWLY INCREASING THIS AFTERNOON...WITH FAIRLY WIDESPREAD COVERAGE EXPECTED THROUGH THIS EVENING...ESPECIALLY OVR THE ERN MTNS AND PLAINS. MESOANALYSIS SHOWS CAPE VALUES OF 1000-1500 J/KG OVR THE SERN PLAINS WITH 0-6KM BULK SHEAR OF 30-35 KT. THERE COULD BE ONE OR TWO MARGINALLY SEVERE STORMS THIS AFTERNOON AND EVENING OVR THE SERN PLAINS...WITH THE BEST CHANCES BEING OVR THE FAR SERN PLAINS. ACTIVITY MAY WANE FOR A TIME BY LATE EVENING BUT AS A SHORTWAVE TROF EJECTING OFF THE UPR LOW MOVES NORTHWARD THRU THE AREA LATER TONIGHT...WE MAY SEE AN INCREASE IN SHOWERS AGAIN ALONG WITH SOME ISOLD TSTMS. THE NAM SHOWS ANOTHER SHORTWAVE TROF MOVING NORTHWARD OVR ERN CO FROM MID TO LATE MORNING AND INTO THE AFTERNOON. THIS WL ALSO HELP ENHANCE PCPN CHANCES OVR ERN AREAS. PCPN CHANCES LOOK FAIRLY HIGH OVR MUCH OF THE SERN PLAINS TUE MORNING AND INTO THE AFTERNOON... WITH SOME DRIER CONDITIONS OVR SRN PORTIONS OF THE SERN PLAINS BY MIDAFTERNOON AS THAT SHORTWAVE TROF LIFTS NORTH OF THE AREA. SPC HAS MUCH OF THE SERN PLAINS OUTLOOKED FOR MARGINALLY SEVERE STORMS TUE AFTERNOON AS CAPE VALUES ARE FORECAST TO BE 1000 J/KG TO ABOUT 1800 J/KG OVR THE FAR SERN PLAINS ALTHOUGH SHEAR VALUES ARE NOT THAT HIGH...ONLY AROUND 20-30 KTS. TONIGHT AND TUESDAY THERE WILL BE THE POTENTIAL FOR A FEW TO SEVERAL INCHES OF SNOW ACCUMULATIONS OVER THE HIGH MTNS AREAS...MAINLY ABOVE 11000 FEET. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 235 PM MDT MON MAY 4 2015 THE OPERATIONAL SOLUTIONS ARE IN DECENT AGREEMENT THROUGH THE EXTENDED PERIODS...HOWEVER THE ENSEMBLE MEMBERS INDICATE A HIGH DEGREE OF SPREAD BEYOND WEDNESDAY. TUESDAY NIGHT THROUGH WEDNESDAY...A STRONG UPPER LEVEL SHORTWAVE TROUGH WILL BE LIFTING ACROSS EASTERN COLORADO TUESDAY EVENING WITH SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF THE REGION. STRONG TO SEVERE STORMS WILL BE POSSIBLE OUT ALONG THE KANSAS BORDER WHERE THE BEST SHEAR AND INSTABILITY WILL EXIST DURING THE LATE AFTERNOON AND EVENING HOURS. HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE. ELSEWHERE...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIFT NORTH ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE...AND IF ONE OF THESE STORMS MOVES OVER A BURN SCAR...IT COULD LEAD TO FLOODING. THIS WILL NEED TO BE MONITORED. SNOW WILL REMAIN CONFINED TO ABOVE 11 KFT WHERE AN ADDITIONAL FEW INCHES ARE POSSIBLE. MODELS HAVE A MAJORITY OF SHOWER AND THUNDERSTORM ACTIVITY LIFTING OFF TO THE NORTHEAST AND CLEARING THE EASTERN PLAINS BY WEDNESDAY MORNING AS THE UPPER SHORTWAVE MOVES INTO THE CENTRAL PLAINS. SOUTHWEST FLOW WILL REMAIN ACROSS THE REGION THROUGH WEDNESDAY NIGHT AHEAD OF THE NEXT UPPER LEVEL STORM SYSTEM TAKING SHAPE OVER THE PACIFIC NORTHWEST. EXPECT AFTERNOON INSTABILITY AND WEAK ENERGY IN THE FLOW TO SPARK AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LACK OF UPPER LEVEL SUPPORT SHOULD HELP KEEP THUNDERSTORMS BELOW SEVERE LIMITS. THURSDAY THROUGH FRIDAY...THE UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL SLOWLY DROP SOUTH INTO THE GREAT BASIN WITH INCREASING SOUTHWEST FLOW SPREAD ACROSS COLORADO. ENERGY EMBEDDED IN THE FLOW WILL HELP LEAD TO DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. AREAS OVER THE MOUNTAINS WILL HAVE THE BEST CHANCES FOR PRECIPITATION...WHERE THE ACTIVITY IS EXPECTED TO GENERATE...AND THEN MOVE OFF INTO THE EASTERN PLAINS. SNOW LEVELS WILL CONTINUE TO BE HIGH...ABOVE 11 KFT...AND A COUPLE OF INCHES ARE POSSIBLE ON AREA PEAKS EACH DAY. SATURDAY THROUGH MONDAY...BOTH THE ECMWF AND GFS BRING THE UPPER SYSTEM ACROSS COLORADO OVER THE WEEKEND. THE CURRENT SOLUTIONS ARE TRACKING THE SYSTEM RIGHT ACROSS COLORADO AT THIS TIME...WHICH PROVIDES THE FOCUS FOR PRECIPITATION ACROSS NORTHEAST COLORADO...INTO THE NORTHERN PLAINS. IT DOES PRODUCE DECENT RAINFALL FOR THE MOUNTAINS AS IT MOVES OVERHEAD. THE ENSEMBLES ARE SHOWING A HIGH DEGREE OF SPREAD...WITH STORM TRACKS TO THE NORTH AND TO THE SOUTH...AND A MORE SOUTHERN SOLUTION WOULD BRING ANOTHER ROUND OF WIDESPREAD...AND POTENTIALLY HEAVY RAINFALL...TO MUCH OF SOUTHERN COLORADO. THERE WOULD ALSO BE A SEVERE WEATHER RISK ACROSS THE PLAINS. ALL OF THIS DEPENDS ON STORM TRACK AND WILL NEED TO BE MONITORED. THE UPPER SYSTEM IS FORECAST TO MOVE AWAY FROM THE AREA BY MONDAY...WITH TRANSIENT HIGH PRESSURE ALOFT INTO THE AREA BY MONDAY AFTERNOON AND DRIER WEATHER. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 235 PM MDT MON MAY 4 2015 SHOWERS AND/OR TSTMS WILL BE POSSIBLE IN THE VCNTY OF THE TAF FOR MUCH OF THE NEXT 24 HRS...WITH THE BEST CHANCES BEING THIS EVENING AND THEN AGAIN BY LATE TUE MORNING THRU TUE AFTERNOON. IN GENERAL...KPUB AND KALS SHOULD HAVE VFR CONDITIONS...BUT SHOWERS OR TSTM COULD AT TIMES BRING CIGS DOWN INTO THE MVFR CATEGORY. LATE TONIGHT AND EARLY TUE MORNING KPUB COULD HAVE CIGS IN THE MVFR CATEGORY. KCOS WILL SEE CIGS VARYING BETWEEN VFR AND MVFR AT TIMES THIS EVENING WITH SHOWERS OR TSTMS IN THE AREA. LATE TONIGHT KCOS WL LIKELY SEE CIGS FALL INTO THE MVFR OR IFR CATEGORY AND THIS WL LIKELY BE THE CASE THRU TUE MORNING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MOZLEY AVIATION...28
Hazardous weather outlook, May 4, 11:38 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT MON MAY 4 2015 COZ058>089-093>099-051745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1138 AM MDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS BEING POSSIBLE TONIGHT AND TUESDAY MORNING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY GUSTY WINDS UP TO 50 MPH...WITH SOME OF THE STRONGER STORMS ALSO BEING CAPABLE OF PRODUCING SMALL HAIL. HOWEVER...A FEW STORMS COULD BECOME MARGINALLY SEVERE ACROSS THE EASTERN PLAINS LATE THIS AFTERNOON AND EVENING...ROUGHLY FROM CROWLEY AND OTERO COUNTIES AND EASTWARD. THESE STRONGER STORMS MAY PRODUCE HAIL AROUND ONE INCH IN DIAMETER...AND WIND GUSTS TO 60 MPH. THE HIGH MOUNTAINS AREAS WILL PROBABLY SEE SNOW ACCUMULATIONS OF A FEW INCHES THIS AFTERNOON THROUGH TONIGHT...MAINLY ABOVE 11000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS PORTIONS OF THE SOUTHEAST PLAINS WHERE HAIL UP TO AROUND 1 INCH IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY STORM THREATS. ELSEWHERE...THUNDERSTORM THREATS WILL BE LIGHTNING...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE... PARTICULARLY IF STORMS IMPACT ONE OF THE BURN SCARS. SNOW LEVELS WILL REMAIN ABOVE 11000 FEET WITH THIS STORM SYSTEM...AND THE HIGHER PEAKS ABOVE THIS ELEVATION COULD PICK UP OVER 6 INCHES OF FRESH SHOW THROUGH TUESDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH THEY ARE EXPECTED TO BE LESS WIDESPREAD...AND NOT QUITE AS STRONG...THEY WILL STILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD CAUSE RUN-OFF PROBLEMS SHOULD THEY IMPACT AREA BURN SCARS. THE DRYING TREND IS EXPECTED TO CONTINUE INTO THURSDAY...THOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE MOUNTAIN AREAS. ANOTHER UPSWING IN PRECIPITATION WILL BE POSSIBLE FOR FRIDAY AS ANOTHER SYSTEM MOVES ACROSS COLORADO. DRIER WEATHER RETURNS BY LATE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN COLORADO. 28/28
In the hours before
Special weather statement, May 4, 4:45 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 445 PM MDT MON MAY 4 2015 COZ097-042315- LAS ANIMAS VICINITY/BENT COUNTY CO- 445 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENT COUNTY UNTIL 515 PM MDT... AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 17 MILES SOUTHEAST OF JOHN MARTIN RESERVOIR...OR 23 MILES SOUTHWEST OF LAMAR...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... JOHN MARTIN RESERVOIR. LAT...LON 3776 10283 3779 10306 3805 10305 3803 10276 TIME...MOT...LOC 2244Z 189DEG 20KT 3785 10293 28
Special weather statement, May 4, 4:54 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT MON MAY 4 2015 COZ095-096-042330- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- 454 PM MDT MON MAY 4 2015 ...SPECIAL WEATHER STATEMENT... AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEEOSHE RESERVOIR...OR 19 MILES NORTH OF LAMAR...MOVING NORTH AT 25 MPH. PEA TO HALF INCH SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EADS...SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEOSHE RESERVOIR AND NEEGRONDA RESERVOIR. LAT...LON 3831 10255 3827 10286 3859 10295 3861 10262 TIME...MOT...LOC 2253Z 163DEG 23KT 3836 10269 28
Special weather statement, May 4, 5:22 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 522 PM MDT MON MAY 4 2015 COZ093-097-042345- LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 522 PM MDT MON MAY 4 2015 ...SPECIAL WEATHER STATEMENT... AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR CHERAW...OR 8 MILES NORTHEAST OF NORTH LA JUNTA...MOVING NORTHWEST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... NORTH LA JUNTA AND CHERAW. LAT...LON 3800 10332 3796 10344 3808 10365 3823 10342 TIME...MOT...LOC 2322Z 152DEG 14KT 3805 10341 28
Special weather statement, May 4, 5:54 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 554 PM MDT MON MAY 4 2015 COZ096-050030- EASTERN KIOWA COUNTY CO- 554 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL 630 PM MDT... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR SHERIDAN LAKE...OR 22 MILES WEST OF HORACE...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE AND TOWNER. LAT...LON 3836 10229 3861 10242 3862 10208 3840 10206 TIME...MOT...LOC 2353Z 167DEG 15KT 3845 10220 28
Local storm report, May 4, 6:17 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM RAIN 2 SSE BLACK FOREST 38.99N 104.69W
05/04/2015 EL PASO CO COCORAHS
0.63 INCHES IN PAST 10 MINUTES. 1/4 INCH OF PEA SIZED
HAIL ON GROUND.
&&
MWSpecial weather statement, May 4, 6:23 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 623 PM MDT MON MAY 4 2015 COZ084-050100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 623 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 700 PM MDT... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RAMAH...OR 30 MILES WEST OF LIMON...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CALHAN AND RAMAH. LAT...LON 3899 10406 3900 10429 3913 10431 3913 10405 TIME...MOT...LOC 0022Z 262DEG 9KT 3910 10422 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:12 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 4, 6:23 PM MDT | Special Weather Statement | PUB | Elbert | 37 min |
| May 4, 7:11 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 4, 9:00 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 4, 9:59 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| May 4, 10:45 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| May 5, 8:33 AM MDT | Special Weather Statement | PUB | Teller | 87 min |
| May 5, 10:29 AM MDT | Special Weather Statement | PUB | Teller | 91 min |
| May 5, 11:56 AM MDT | Special Weather Statement | PUB | Teller | 94 min |
| May 5, 1:26 PM MDT | Special Weather Statement | PUB | Teller | 94 min |
Nearby
Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.